Alert archive / Nebraska / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 13, NWS Hastings, NE

April 1, 20254 counties in Nebraska

NWS Hastings, NE issued this severe thunderstorm warning at Apr 1, 2025, 9:41 PM CDT for 4 counties in Nebraska. It was in force for 49 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 1, 2025, 9:41 PM CDT (02:41 UTC)
Expired
Apr 1, 2025, 10:30 PM CDT
In force
49 min
Issued by
NWS Hastings, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Buffalo County, NE, Hall County, NE, Howard County, NE, Sherman County, NE

The radar

The Grand Island radar (KUEX), 93 km from the middle of the area, began a volume at 02:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 1, 9:45 PM CDTHAIL 1Ravenna, NEMping report.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 1, 7:25 PM CDTSevere Thunderstorm WatchSPC10 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 2.7 hours before the alert went out and 349 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2025-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2025-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 356 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1178 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
356 m²/s²
0-3 km storm-relative helicity
559 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

642 
WUUS53 KGID 020241
SVRGID
NEC019-079-093-163-020330-
/O.NEW.KGID.SV.W.0013.250402T0241Z-250402T0330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Hastings NE
941 PM CDT Tue Apr 1 2025

The National Weather Service in Hastings has issued a

* Severe Thunderstorm Warning for...
  Northeastern Buffalo County in south central Nebraska...
  Southeastern Sherman County in central Nebraska...
  Southwestern Howard County in central Nebraska...
  Northwestern Hall County in south central Nebraska...

* Until 1030 PM CDT.

* At 941 PM CDT, a severe thunderstorm was located over Ravenna, or
  23 miles north of Kearney, moving northeast at 40 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* This severe thunderstorm will be near...
  Ravenna around 945 PM CDT.
  Rockville around 950 PM CDT.
  Boelus and Howard City around 955 PM CDT.

Other locations in the path of this severe thunderstorm include
Farwell and St. Paul.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4137 9860 4109 9829 4108 9829 4089 9897
      4105 9910
TIME...MOT...LOC 0241Z 239DEG 37KT 4102 9895 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Wekesser
4 follow-up statements
623 
WWUS53 KGID 020252
SVSGID

Severe Weather Statement
National Weather Service Hastings NE
952 PM CDT Tue Apr 1 2025

NEC019-079-093-163-020330-
/O.CON.KGID.SV.W.0013.000000T0000Z-250402T0330Z/
Buffalo NE-Sherman NE-Howard NE-Hall NE-
952 PM CDT Tue Apr 1 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR NORTHEASTERN BUFFALO...SOUTHEASTERN SHERMAN...SOUTHWESTERN HOWARD
AND NORTHWESTERN HALL COUNTIES...

At 952 PM CDT, a severe thunderstorm was located over Rockville, or
25 miles northwest of Grand Island, moving northeast at 45 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

This severe storm will be near...
  Boelus and Howard City around 1000 PM CDT.
  Farwell around 1005 PM CDT.
  St. Paul around 1015 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4137 9860 4109 9829 4108 9829 4093 9883
      4114 9896
TIME...MOT...LOC 0252Z 239DEG 37KT 4108 9881 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Wekesser
194 
WWUS53 KGID 020302
SVSGID

Severe Weather Statement
National Weather Service Hastings NE
1002 PM CDT Tue Apr 1 2025

NEC019-163-020311-
/O.CAN.KGID.SV.W.0013.000000T0000Z-250402T0330Z/
Buffalo NE-Sherman NE-
1002 PM CDT Tue Apr 1 2025

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BUFFALO AND
SOUTHEASTERN SHERMAN COUNTIES IS CANCELLED...

The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
central Nebraska.

&&

LAT...LON 4133 9856 4109 9829 4108 9829 4097 9869
      4115 9875
TIME...MOT...LOC 0301Z 249DEG 40KT 4108 9863 

$$

NEC079-093-020330-
/O.CON.KGID.SV.W.0013.000000T0000Z-250402T0330Z/
Howard NE-Hall NE-
1002 PM CDT Tue Apr 1 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR SOUTHWESTERN HOWARD AND NORTHWESTERN HALL COUNTIES...

At 1001 PM CDT, a severe thunderstorm was located near Howard City,
or 17 miles northwest of Grand Island, moving east at 45 mph.

HAZARD...60 mph wind gusts and half dollar size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

This severe storm will be near...
  Dannebrog around 1005 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4133 9856 4109 9829 4108 9829 4097 9869
      4115 9875
TIME...MOT...LOC 0301Z 249DEG 40KT 4108 9863 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Wekesser
664 
WWUS53 KGID 020313
SVSGID

Severe Weather Statement
National Weather Service Hastings NE
1013 PM CDT Tue Apr 1 2025

NEC079-020322-
/O.CAN.KGID.SV.W.0013.000000T0000Z-250402T0330Z/
Hall NE-
1013 PM CDT Tue Apr 1 2025

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN HALL COUNTY IS
CANCELLED...

The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
central Nebraska.

&&

LAT...LON 4109 9829 4108 9829 4105 9842 4105 9850
      4114 9861 4126 9848
TIME...MOT...LOC 0312Z 239DEG 37KT 4114 9848 

$$

NEC093-020330-
/O.CON.KGID.SV.W.0013.000000T0000Z-250402T0330Z/
Howard NE-
1013 PM CDT Tue Apr 1 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR SOUTHEASTERN HOWARD COUNTY...

At 1012 PM CDT, a severe thunderstorm was located near Dannebrog, or
16 miles north of Grand Island, moving northeast at 45 mph.

HAZARD...60 mph wind gusts and half dollar size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

This severe storm will be near...
  St. Paul around 1020 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4109 9829 4108 9829 4105 9842 4105 9850
      4114 9861 4126 9848
TIME...MOT...LOC 0312Z 239DEG 37KT 4114 9848 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Wekesser
655 
WWUS53 KGID 020325
SVSGID

Severe Weather Statement
National Weather Service Hastings NE
1025 PM CDT Tue Apr 1 2025

NEC093-020335-
/O.EXP.KGID.SV.W.0013.000000T0000Z-250402T0330Z/
Howard NE-
1025 PM CDT Tue Apr 1 2025

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HOWARD COUNTY
WILL EXPIRE AT 1030 PM CDT...

The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.  However, gusty
winds are still possible with this thunderstorm.

A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
central Nebraska.

&&

LAT...LON 4109 9829 4108 9829 4105 9842 4105 9850
      4114 9861 4126 9848
TIME...MOT...LOC 0325Z 239DEG 37KT 4120 9834 

$$

Wekesser

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 1, 6:12 PM CDT, 3 hours 29 minutes earlier. Its key messages:

  • Thunderstorms still possible (50-60%) late this afternoon into the evening hours. Marginally severe storms primarily possible east of Hwy 281.
  • Cooler after today. Temperatures rebounding for the start of the next work-week.
  • Various other precipitation chances Thursday through Saturday as number of disturbances move across the Central Plains.
Area forecast discussion, Apr 1, 6:12 PM CDT, 3 hours 29 minutes before
Area Forecast Discussion
National Weather Service Hastings NE
612 PM CDT Tue Apr 1 2025

.KEY MESSAGES...

- Thunderstorms still possible (50-60%) late this afternoon into
  the evening hours. Marginally severe storms primarily
  possible east of Hwy 281.

- Cooler after today. Temperatures rebounding for the start of
  the next work-week.

- Various other precipitation chances Thursday through Saturday
  as number of disturbances move across the Central Plains.

&&

.DISCUSSION...
Issued at 220 PM CDT Tue Apr 1 2025

The primary concern with this forecast is the thunderstorm
potential this afternoon and evening. As of 2pm, there is
clearing across much of area from Cambridge, NE to Franklin, NE
and south across much of north central Kansas. Temperatures are
in the 60s and some are pushing 70. The surface low is in far
northeast Kansas near/along the Colorado border.

As this system begins to eject eastward the surface low is
expected to slide eastward. The triple point is expected to
traverse the area and will be a focus for thunderstorm
development during the afternoon and evening hours. This being
said, the amount of instability the will be present for
thunderstorms across south central Nebraska and portions of
north central Kansas is not overly high. 50 degree dewpoints are
just pushing into south central Kansas, and while the strong
winds will do quick work, the amount of moisture present is
lacking. The latest SPC meso analysis indicates MUCAPE at 2pm of
500 J/Kg along the southeastern Kansas/Oklahoma border. The
primary concern for severe thunderstorms look to erupt along the
cold front as it intersects the moisture in central and eastern
Kansas. That being said, as the dryline/cold front move across
northern Kansas and south central Nebraska, most guidance
indicate the potential for thunderstorm development. The
NAM/NAMNest is much more robust with the return moisture than
the HRRR and thus more instability. While the latest 18z run of
the HRRR indicates that there could be thunderstorms develop as
the triple point moves through, I believe most of this activity
will be weaker and marginally severe at best with CAPE between
500-800 J/Kg. Shear is not in question though, with 60-70 kts
bulk shear present. If the moisture return can get get far
enough north, then the best chance for stronger to severe storms
resides along and east of Hwy 281, but again, I repeat from
above, the best potential for the strongest storms resides to
the south west of us.

Beyond the thunderstorm potential, today, we still have a risk
for critical fire danger, this primarily is in north central
Kansas and nearby southern Nebraska counties. The dry air will
punch into the region dropping relative humidity values into the
teens with strong southwesterly winds. This combo will be
present for a few hours later this afternoon, and any fire that
develops could get out of control quickly.

This upper level system will eject to the east/northeast with
the main trough still residing across the intermountain west
until it pushes across the area over the weekend. During that
time, a few small disturbances will move northeast and impact
the area before the main system to our north moves across the
area, kicking the larger trough eastward. The small disturbances
will bring chances for precipitation for later in the week, but
the next best chance will be ahead of the system coming through
on Saturday.

Temperatures - Today is the warmest day for most, with
temperatures steadily dropping each day through Saturday where
they bottom out before warming quickly into the start of the
work-week.

&&

.AVIATION /00Z TAFS THROUGH 00Z WEDNESDAY/...
Issued at 605 PM CDT Tue Apr 1 2025

For KGRI/KEAR Airports:

Showers/thunderstorms and sub-VFR conditions are all possible at
both terminal sites through this TAF period...mainly now through
early-mid morning on Wednesday. Ceilings are currently VFR, but
models continue to show the potential for lowering bases with
time, bottoming out after midnight tonight into the early
morning hours. Currently have VFR conditions returning during
the afternoon hours, but that may be optimistic. Winds are
currently easterly at both sites, but direction will turn more
northerly with time this evening, with more WNW winds expected
in the early morning hours, then more westerly through the
daytime hours. There will be a relative lull in speeds through
the evening and at least part of the overnight hours...but gusty
conditions will returning around sunrise, lasting through the
rest of the period.

&&

.FIRE WEATHER...
Issued at 220 PM CDT Tue Apr 1 2025

Critical fire weather conditions are still possible this
afternoon where the dryline pushes through and strong
southwesterly winds are present. This is expected to be present
for a few hours later this afternoon into the early evening
hours before wind change directions to the northwest and
relative humidities increase.

Near-critical fire weather conditions are expected Wednesday
across much of the area primarily along and south of I-80 into
northern Kansas. Breezy westerly winds will be present with relative
humidity values in the 20-30% range.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...Red Flag Warning until 8 PM CDT this evening for NEZ082-083.
KS...Red Flag Warning until 8 PM CDT this evening for KSZ005-017.

&&

DISCUSSION...Billings Wright
AVIATION...ADP
FIRE WEATHER...Billings Wright
Hazardous weather outlook, Apr 1, 9:22 PM CDT, 19 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Hastings NE
922 PM CDT Tue Apr 1 2025

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
030230-
Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance-
Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York-
Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin-
Webster-Nuckolls-Thayer-
922 PM CDT Tue Apr 1 2025

This Hazardous Weather Outlook is for south central Nebraska and
portions of north central Kansas.

.DAY ONE...Rest of Tonight.

- Continued severe thunderstorm potential:
For several more  hours, at least spotty thunderstorm activity
will remain possible within parts of our forecast area, most of
which will either weaken or move out of our area by around
Midnight.

However, for now a Severe Thunderstorm Watch remain in effect for
most of our Nebraska counties both north of Interstate 80 and also
east of Highway 281, along with Mitchell, Jewell and Osborne
counties in Kansas. Those counties in the Watch are most favored
to still experience a few severe storms capable of producing hail
up to around ping pong ball size, and/or wind gusts to around 60
MPH.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

At least near-critical fire weather conditions Wednesday:
On Wednesday afternoon, at least near-critical fire weather
conditions are likely, primarily within Nebraska counties south of
Interstate 80 and down into north central Kansas. These areas are
most favored to observe both westerly winds gusting at least 20
to 30 MPH, and also relative humidity at least as low as 20 to 25
percent. Should any outright-critical conditions develop for a few
hours, this would mainly favor north central Kansas.

.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to report any thunderstorm-related severe
weather tonight, particularly hail at least 1 inch in diameter,
wind gusts around 60 MPH or higher, and any potential damage.

&&

More information may be obtained at the following web page:
   https://www.weather.gov/hastings

Pfannkuch

In the hours before

Local storm report, Apr 1, 9:03 PM CDT, 38 minutes before
Preliminary Local Storm Report
National Weather Service Hastings NE
903 PM CDT Tue Apr 1 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0901 PM     Hail             4 NNE Shelby            41.25N 97.39W
04/01/2025  M0.70 Inch       Polk               NE   Fire Dept/Rescue

            Dime hail ongoing near Highway 81.

&&

Pfannkuch
Local storm report, Apr 1, 9:08 PM CDT, 33 minutes before
Preliminary Local Storm Report
National Weather Service Hastings NE
908 PM CDT Tue Apr 1 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0848 PM     Hail             Osceola                 41.18N 97.55W
04/01/2025  M1.00 Inch       Polk               NE   CO-OP Observer

            Quarter size hail on north side of Osceola,
            only pea size reported on far south side of
            town.

&&

Pfannkuch
Special weather statement, Apr 1, 9:17 PM CDT, 24 minutes before
Special Weather Statement
National Weather Service Hastings NE
917 PM CDT Tue Apr 1 2025

KSZ018-019-020245-
Osborne KS-Mitchell KS-
917 PM CDT Tue Apr 1 2025

...STRONG THUNDERSTORMS WILL IMPACT MITCHELL AND SOUTHEASTERN OSBORNE
COUNTIES THROUGH 945 PM CDT...

At 917 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Hunter to Barnard. Movement was northeast
at 40 mph.

HAZARD...Wind gusts of 50 to 55 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Strong thunderstorms will be near...
  Victor and Hunter around 925 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
north central Kansas.

&&

LAT...LON 3945 9858 3953 9793 3922 9793 3922 9849
      3913 9849 3913 9856
TIME...MOT...LOC 0217Z 226DEG 35KT 3916 9842 3920 9804

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH

ADP
Special weather statement, Apr 1, 9:18 PM CDT, 23 minutes before
Special Weather Statement
National Weather Service Hastings NE
918 PM CDT Tue Apr 1 2025

NEZ040-041-047-020245-
Nance NE-Howard NE-Greeley NE-
918 PM CDT Tue Apr 1 2025

...A STRONG THUNDERSTORM WILL IMPACT EASTERN GREELEY...NORTHWESTERN
NANCE AND NORTHERN HOWARD COUNTIES THROUGH 945 PM CDT...

At 918 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles north of Wolbach, or 21 miles southwest of Albion, moving
northeast at 50 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This storm will remain over mainly rural areas of eastern Greeley,
northwestern Nance and northern Howard Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
central Nebraska.

&&

LAT...LON 4148 9829 4148 9814 4135 9839 4146 9855
      4174 9841 4174 9829
TIME...MOT...LOC 0218Z 233DEG 45KT 4152 9834

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Wekesser
Special weather statement, Apr 1, 9:25 PM CDT, 16 minutes before
Special Weather Statement
National Weather Service Hastings NE
925 PM CDT Tue Apr 1 2025

NEZ046-061-020245-
Buffalo NE-Sherman NE-
925 PM CDT Tue Apr 1 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHERN BUFFALO AND
SOUTHWESTERN SHERMAN COUNTIES THROUGH 945 PM CDT...

At 924 PM CDT, Doppler radar was tracking a strong thunderstorm near
Pleasanton, or 18 miles north of Kearney, moving northeast at 50 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This strong thunderstorm will be near...
  Pleasanton around 930 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
central Nebraska.

&&

LAT...LON 4093 9888 4082 9921 4099 9935 4105 9927
      4105 9921 4109 9921 4117 9909
TIME...MOT...LOC 0224Z 239DEG 43KT 4096 9918

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

Wekesser
Special weather statement, Apr 1, 9:31 PM CDT, 10 minutes before
Special Weather Statement
National Weather Service Hastings NE
931 PM CDT Tue Apr 1 2025

NEZ046-047-062-020245-
Howard NE-Hall NE-Sherman NE-
931 PM CDT Tue Apr 1 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN SHERMAN...
SOUTHWESTERN HOWARD AND NORTHWESTERN HALL COUNTIES THROUGH 945 PM
CDT...

At 931 PM CDT, Doppler radar was tracking a strong thunderstorm near
Howard City, or 19 miles northwest of Grand Island, moving northeast
at 45 mph.

HAZARD...Wind gusts up to 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This storm will remain over mainly rural areas of southeastern
Sherman, southwestern Howard and northwestern Hall Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
central Nebraska.

&&

LAT...LON 4125 9868 4106 9850 4097 9872 4105 9872
      4105 9878 4116 9887
TIME...MOT...LOC 0231Z 237DEG 40KT 4111 9865

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

Wekesser

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 1, 7:03 PM CDTSevere Thunderstorm WarningGIDBuffalo, Hall, Hamilton, Howard, Merrick42 min
Apr 1, 7:04 PM CDTSpecial Weather StatementGIDBuffalo26 min
Apr 1, 7:15 PM CDTSevere Thunderstorm WarningGIDBuffalo, Hall, Howard30 min
Apr 1, 7:25 PM CDTSpecial Weather StatementGIDSherman35 min
Apr 1, 7:33 PM CDTSpecial Weather StatementGIDPolk27 min
Apr 1, 7:43 PM CDTSevere Thunderstorm Warning Considerable damage threatGIDHall, Hamilton, Howard, Merrick, Nance47 min
Apr 1, 7:57 PM CDTSpecial Weather StatementGIDGreeley33 min
Apr 1, 7:59 PM CDTSevere Thunderstorm Warning Considerable damage threatGIDHall, Hamilton, Howard, Merrick, Polk, York46 min
Apr 1, 8:20 PM CDTSpecial Weather StatementGIDFillmore40 min
Apr 1, 8:28 PM CDTSpecial Weather StatementGIDSherman17 min
Apr 1, 8:30 PM CDTSpecial Weather StatementGIDBuffalo15 min
Apr 1, 8:33 PM CDTSpecial Weather StatementGIDPolk27 min
Apr 1, 8:37 PM CDTSevere Thunderstorm WarningGIDBuffalo, Dawson, Sherman23 min
Apr 1, 8:40 PM CDTSevere Thunderstorm WarningGIDMerrick, Nance, Polk35 min
Apr 1, 8:48 PM CDTSevere Thunderstorm WarningGIDGreeley, Howard, Sherman, Valley42 min
Apr 1, 9:06 PM CDTSevere Thunderstorm WarningGIDBuffalo, Hall, Howard, Sherman24 min
Apr 1, 9:14 PM CDTSevere Thunderstorm WarningGIDHoward, Merrick, Nance46 min
Apr 1, 9:15 PM CDTSevere Thunderstorm WarningGIDThayer30 min
Apr 1, 9:18 PM CDTSpecial Weather StatementGIDGreeley27 min
Apr 1, 9:25 PM CDTSpecial Weather StatementGIDBuffalo20 min
Apr 1, 9:31 PM CDTSpecial Weather StatementGIDHoward14 min
Apr 1, 9:58 PM CDTSevere Thunderstorm WarningGIDHoward, Merrick, Nance47 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.